Jump to content
BM1

BM1: What are the risks of going too fast?

Recommended Posts

Altostrata

Sometimes people need to make smaller drops than 10%. It varies from one person to another. Some are more sensitive to others.

 

You may note we suggest if you get withdrawal symptoms, slow down.

 

Your symptoms may be because you went a little too fast. Your nervous system will appreciate the stability of a hold for a bit.

Share this post


Link to post
BM1

I have been tapering off of Effexor for about a year now. It has been a wild ride. I feel pretty good overall regarding withdrawal symptoms, but still experience a fair amount of low grade depression and lack of optimism. I have reduced from 150 mg per day to approximately 9 mg. I have done this primarily with the 10 percent of the current dosage every 4 weeks approach. Since this is an asymtotic function, I am getting anxious about dropping the last small amount. I am at about 6 percent of my original dose. I do not want to risk any withdrawal but hope that I speed up the process a bit. Can I go to 10 percent every two weeks, and when can I just stop? I do not want to go another year trying to get down to zero. I suspect that most of my symptoms are just my body chemistry and a reaction to the considerable stress i have in my life and the state of my life rather than the effexor. I would really welcome some thoughts on how i can effectively get this last 6 percent out of my system. Thanks

Share this post


Link to post
Altostrata

BM1, I moved your question from jr's topic to your topic.

 

You're using Effexor liquid, correct? Yes, if you have no withdrawal symptoms, you can reduce more frequently than every 4 weeks. You might want to experiment with every 3 weeks for a couple of cycles, then every 2 weeks if all goes well.

 

You'll want to slow down if you get any withdrawal symptoms.

 

When to jump off is always a good question. First, see how you do with smaller decreases more frequently. Figure on quitting when your dosage is somewhat less than 1mg.

Share this post


Link to post
peggy

good work BM1!

Share this post


Link to post
BM1

I am actually taking pills not liquid. I bought a scale. It seems to work pretty well but I am getting down to pretty small doses (thankfully). As noted in prior comments, I have a hard time telling the difference between withdrawal symptoms and my own responses to stress, anxiety etc. We are in the winter doldrums here, work is a chore, and life is pretty dull and unexciting right now. I experienced a lot of these things before ever getting on medication. But I will try to stay slow and watch for real symptoms. I am going to go with the two week drops since at this point I am only reducing by less than a mg every reduction which is pretty small. Thanks for the comments and support. It has been a long grind but hopefully a worthy effort in the long run.

Share this post


Link to post
tezza

Hi BM1,

 

Yes, it will be worth it in the end! You're doing a great job with your taper.

Share this post


Link to post
Altostrata

If you are reducing by 1mg every decrease, the proportion of the decrease to the dosage becomes larger and larger. This increases the chances of withdrawal symptoms.

 

How much Effexor are you taking now?

Share this post


Link to post
peggy

you know, looking back on my diary when i have gotten into trouble, i can see that when i started to have a few periods of time when i wasn't sure if it was withdrawal or life stress, i should have held on my taper, because sure enough it was withdrawal. So, my advice would be to hold still for a month or so and then resume - it will be faster in the end, avoiding an updose.

Share this post


Link to post
BM1

I am currently taking 18 mg of weight of a tablet twice a day which converts to about 4.5 mg of effexor per dose or 9 mg per day of effexor (75 mg tablet weighs approximately 300 mg). So when I reduce by 10 percent, going from 18 mg (of tablet) I drop by 1.8 mg to 16.2 mg of tablet which is too small a measurable difference on the scale so I round off to 16 mg. Yes this is slightly higher than 11 percent, not 10 percent, of the current dose but it is a very small percentage of the doses I have been taking. I cannot imagine trying to reduce by a smaller increment. If I rounded up and dropped from 18 to 17 then I am only dropping my dose by about 6 percent which seems to be very small, again with respect to the fact that I started at 150 mg a day, dropping by 1 mg seems pretty miniscule. Correct me if I am wrong but a 1 mg drop seems like it is not too much for my body to adapt to.

Share this post


Link to post
Altostrata

Correct me if I am wrong but a 1 mg drop seems like it is not too much for my body to adapt to.

This depends on whether you are getting withdrawal symptoms from this decrease pattern.

 

It sounds like you are talking yourself into ignoring withdrawal symptoms because you're anxious to get off the drug.

 

When were taking 10mg Effexor or more, 1mg was 10% or less than your dosage. Now that you're down to 9mg, 1mg is more than 10%, and as your dosage goes down, 1mg will become a larger and larger proportion of your dosage. Your nervous system may start to perceive the dosage decreases as substantial.

 

I suggest you change to .5mg decreases. This will be less than or equal to 10% until you get down to 5mg.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy